Scenario: This electrocardiogram (ECG) rhythm strip in lead II is from a 50-year-old woman who came to the emergency department after having fallen at home during an episode of syncope. She complained of “dizziness” prior to falling. She is currently prescribed escitalopram for depression, which she has taken for 5 years, and recently (2 days earlier) levofloxacin for bronchitis. She is a nonsmoker and has no other health conditions. Upon arrival, her vital signs were within normal limits.

Normal sinus rhythm at 75 beats/min and QT interval prolongation. Given the recently prescribed levofloxacin and symptoms on arrival, it is fair to suspect acquired long QT syndrome (aLQTS).

Channelopathies are caused by a malfunction in ion channels that regulate the movement of ions in and out of the myocardial cells during depolarization and repolarization. One channelopathy caused by medications affects cardiac repolarization by...

You do not currently have access to this content.